Alert archive / Pennsylvania / River Flood Warnings in 2010
River Flood Warning 19, NWS State College, PA
NWS State College, PA issued this river flood warning at Jan 25, 2010, 9:26 PM EST for Clinton County, Lycoming County, Pennsylvania. It took effect at Jan 26, 2010, 4:00 AM EST. It was in force for 15 min.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 9:26 PM EST (02:26 UTC)
- In effect from
- Jan 26, 2010, 4:00 AM EST
- Expired
- Jan 26, 2010, 4:15 AM EST
- In force
- 15 min
- Issued by
- NWS State College, PA
- Flood severity
- Minor
Counties Clinton County, PA, Lycoming County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Branch Susquehanna River at Lock Haven (LHVP1).
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01545800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 7:44 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 25, 7:44 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 744 PM EST MON JAN 25 2010 .SYNOPSIS... COLD AIR SURGING INTO THE AREA FROM THE WEST WILL TURN RAIN SHOWERS TO SNOW SHOWERS ACROSS THE WESTERN AND CENTRAL MOUNTAINS TONIGHT. THE COLD AIR MASS WILL PERSIST ACROSS THE REGION THROUGH MID-WEEK ALONG WITH LAKE EFFECT AND MOUNTAIN SNOW SHOWERS. A LOW PRESSURE SYSTEM DEVELOPING ALONG THE GULF COAST ON FRIDAY MAY BRING SOME SNOW TO THE AREA THIS WEEKEND. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... ISOLATED POST FRONTAL SHOWERS DEVELOPING ACROSS THE WERN MTNS...WHICH WILL CHANGE TO SNOW SHOWERS THIS EVE AS COLD AIR SURGES INTO THE CWA. LIGHT ACCUMS PSBL ESP OVR THE LAUREL HIGHLANDS AND NW SNOWBELT. && .SHORT TERM /MIDNIGHT THROUGH 6 PM TUESDAY/... UPPER LOW CENTER LIFTS ACROSS WRN PA ON TUE BRINGING IN ANOTHER SURGE OF COLD AIR...WITH 850MB TEMPS DROPPING TO -10C BY 00Z WED OVER ALL OF CENTRAL PA. THIS WILL CONTINUE ISOLD SNOW SHOWERS ACROSS WESTERN AND CENTRAL MTNS. AREAS EAST OF THE MTNS SHOULD SEE NO MORE THAN A FLURRY. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... COLD CYC FLOW WILL CONT TO BRING LAKE EFFECT AND OROGRAPHIC SNOWS TO THE NW MTNS AND LAUREL HIGHLANDS INTO TUE NIGHT. SEVERAL INCHES ARE POSSIBLE BY THE TIME THE SNOW TAPERS OFF /BRIEFLY/ ON WED. A PERIOD OF WAA SNOW APPEARS LKLY OVER WEST-CENTRAL PENN AHEAD OF AN ARCTIC COLD FRONT WED NGT INTO EARLY THUR...FOLLOWED BY MORE LAKE EFFECT AND UPSLOPE SNOW SHOWERS THUR NGT. HIGH PRES WILL BUILD INTO THE AREA FM THE NRN PLAINS FRIDAY. ALL MDL AND ENSEMBLE GUID IS IN AGREEMENT WITH A DEVELOPING GULF COAST LOW PRES SYS BY THE END OF THE WORK WEEK. CONSIDERABLE UNCERTAINTY EXISTS IN MID-ATLC/COASTAL TRACK AS NOTED IN THE HIGH SPREAD IN THE GEFS ENS MEMBERS. LATEST CONSENSUS SUGGESTS THE POTENTIAL FOR A LIGHT TO MODERATE SNOW ACCUMULATION ON THE NW PERIPHERY OF THE DEFORMATION PCPN SHIELD. THE SOUTH/EAST HALF OF THE CWA HAS THE HIGHEST PROBABILITY FOR SNOW ATTM...BUT IF A WWD SHIFT IN LOW TRACK IS OBSERVED THAN ALL OF THE AREA WOULD BE SUSCEPTIBLE TO SNOW. THIS HAS BEEN THE GENERAL TREND SO FAR THIS WINTER...BUT WILL KEEP POPS IN THE HIGH CHC RANGE UNTIL THE SPLIT STREAM PATTERN AND PHASING BECOMES BETTER RESOLVED. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... FRONT EAST OF CENTRAL PA WITH A W/NW FLOW REGIME SETTING UP OVERNIGHT. AT 00Z...AIRFIELDS ARE ALL VFR. BUT MVFR WILL RETURN TO THE WESTERN HIGHER TERRAIN AROUND 06Z AS UPPER LOW SLIDES OVERHEAD. THERE WILL ALSO BE SOME LIGHT SNOW AT KBFD/KJST. FURTHER EAST CONDITIONS WILL BE VFR...WITH BRIEF MVFR POSSIBLE AT KAOO/KUNV BETERRN 06-12Z. LIGHT SNOW SHOWERS AND MVFR CIGS PERSIST INTO TUE NIGHT AT KJST/KBFD. OUTLOOK... WED...VFR. WDLY SCT MVFR SNOW SNOWERS IN WESTERN HIGHER TERRAIN. THU...MVFR LIGHT SNOW N AND W MTNS...VFR ELSEWHERE. FRI...VFR. FRI NIGHT-SAT...LGT SNOW POSS...MAINLY SOUTH. && .HYDROLOGY... PRECIPITATION HAS ENDED FOR THE MOST PART ACROSS CENTRAL PENN. HOWEVER AREA WATERWAYS WILL CONTINUE TO RISE THIS EVENING WITH CRESTS OCCURRING TONIGHT OR TUESDAY. AREAL AND POINT SPECIFIC FLOOD WARNINGS REMAIN IN EFFECT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...GARTNER SHORT TERM...LA CORTE/GARTNER LONG TERM...STEINBUGL AVIATION...RXR HYDROLOGY...
Hazardous weather outlook, Jan 25, 3:16 PM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 PM EST MON JAN 25 2010 PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-262030- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 316 PM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-262030- WARREN-MCKEAN- 316 PM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DEVELOPING LAKE EFFECT SNOW WILL LIKELY BRING A LIGHT TO MODERATE ACCUMULATION TO THE NORTHWEST SNOWBELT THROUGH TUESDAY NIGHT. LAKE EFFECT SNOW ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MS
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 9:26 PM EST | River Flood Warning | CTP | Centre, Clinton | 6 hr |
| Jan 25, 9:26 PM EST | River Flood Warning | CTP | Lycoming | 18 hr |
| Jan 25, 9:26 PM EST | River Flood Warning | CTP | Northumberland, Union | 14 hr |
| Jan 25, 9:26 PM EST | River Flood Warning | CTP | Columbia, Montour, Northumberland | 31 hr |
| Jan 25, 9:26 PM EST | River Flood Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Union | 31 hr |
| Jan 25, 9:26 PM EST | River Flood Warning | CTP | Cumberland, Dauphin, Juniata, Lancaster, Northumberland, Perry and 2 more | 36 hr |
| Jan 25, 9:26 PM EST | River Flood Warning | CTP | Lancaster, York | 48 hr |
| Jan 25, 10:40 PM EST | Special Weather Statement | CTP | Blair, Cambria | 95 min |
| Jan 26, 12:56 AM EST | Special Weather Statement | CTP | Clearfield, Elk | 64 min |
| Jan 26, 1:53 AM EST | Special Weather Statement | CTP | Clearfield, Clinton | 52 min |
| Jan 26, 3:42 AM EST | Winter Weather Advisory | CTP | Cambria, Somerset | 19 hr |
| Jan 26, 5:27 AM EST | Areal Flood Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Sullivan and 2 more | 6 hr |
| Jan 26, 7:54 AM EST | Special Weather Statement | CTP | Mifflin | 36 min |
| Jan 26, 3:27 PM EST | Lake Effect Snow Advisory | CTP | Warren | 7 hr |
Nearby
River Flood Warnings in Pennsylvania, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.